Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blisters after taking Arcoxia?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 7932 Questions

default
Posted on Thu, 19 Jul 2018 in Skin Hair and Nails
Question: Hi Doctor!

I have some questions. couple of months ago i was diagnose with Herpetic Whitlow on my finger. it was the worst series i ever had. having to have endure the tingling pain and etc. however i wasnt sure if its really herpertic whitlow as the doctor claim. this is because i feel i was allergic to a medicine called acroxia. before the whitlow series, i have a severe muscle strain and doctor perscribed me with Acroxia to release the tensed muscle. However due after taking the pill I start having dots bilster on my thumb and there on doctor said i had a whitlow.

recently i was down with flu and had tense series with my muscle again. went to meet the same doctor and she presrcribed me with Acroxia. i took the acroxia and instantly i had a reaction on my finger where i used to have the whitlow. it was at the same spot nevertheless. it was so itch till It became blister with bumps . i am just curious if i actually allergic to Acroxia or do I really have a 2nd time whitlow?

i am attaching photos of my blister or rash.
doctor
Answered by Dr. Kakkar S. 39 minutes later
Brief Answer:
Fixed drug eruption to Etoricoxib

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the image.

Acroxia is Etoricoxib.

I think it is a Fixed Drug Eruption (FDE) to Etoricoxib rather than herpetic whitlow. The fact that you developed a blistered red patch over exactly the same area after taking Etoricoxib for the second time is suggestive of an FDE. FDE is immune mediated drug reaction. On intake of the culprit drug the subsequent eruption develop at exactly the same sites (plus newer areas) where it happened the first time with that drug. Common drugs implicated are antibiotics and painkillers.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Kakkar S. 52 minutes later
that is what i told my doctor but she insist that is herpetic whitlow. i am out of wits on this! thank you for your view.
doctor
Answered by Dr. Kakkar S. 9 minutes later
Brief Answer:
You are welcome

Detailed Answer:
Thank you for writing to us.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on